| Model Number |
DXW150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Visual Impairment (2138)
| Date of Event |
12/14/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a surgeon is planning on explanting a preloaded multifocal toric intraocular lens (iol) and implant another power iol.It was noted that this was due to refractive surprise.Further follow-up noted that explant was performed and this was replaced with another johnson & johnson lens (same model, but with an 18.0d size power).0.5d higher diopter power size, than the original iol.Patient is doing well post-operatively (op).No other information was provided.
Additional Manufacturer Narrative
Section a4, a5: unknown/ not provided.Asku.Section b3: date of event: exact date unknown/not provided.Best estimate date is between 12/13/2023-12/14/2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jan.29, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection of the lens reveals that the iol was cut in half.No issues that could cause or contribute to the complaint issue were observed.The complaint issue "unexpected postop refraction" and "explant" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.